Arkansas, 2007

Damaging Wind in Arkansas, June 20, 2007

June 20, 2007 · NWS LZK · 1 event in 1 county or zone

Isolated storms developed across southwestern Arkansas causing wind damage on the 20th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Isolated storms developed across southwestern Arkansas causing wind damage on the 20th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 20, 5:33 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 20, 5:33 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
633 PM CDT WED JUN 20 2007

.AVIATION...
AN UPPER LOW CONTINUED OVER SOUTHEAST OKLAHOMA. SHOWERS AND
THUNDERSTORMS WERE ONGOING OVER SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS ASSOCIATED WITH THIS LOW. THESE THUNDERSTORMS ARE
EXPECTED TO DISSIPATE AFTER SUNSET AND NOT AFFECT ANY OF THE
TERMINALS. MAINLY CIRRUS IS EXPECTED AT THE TERMINALS OVERNIGHT.
CUMULUS AT 5K FT WILL DEVELOP AGAIN THURSDAY WITH MOSTLY OVERCAST
25K FT CIRRUS. THIS WILL KEEP VFR CONDITIONS OVER THE AREA.

&&

.PREV DISCUSSION... /ISSUED 231 PM CDT WED JUN 20 2007/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE. ASIDE FROM A
FEW LEFT OVER SHOWERS IN THE WEST THIS EVENING...A MOSTLY DRY
WEATHER PATTERN WILL CONTINUE TO PREVAIL THROUGH THE PERIOD.
TEMPERATURES WILL CONTINUE ON THE MILD SIDE...AS PER THE PREFERRED
GFS MOS GUIDANCE.(38)

LONG TERM...MONDAY THROUGH WEDNESDAY
RECENT OPERATIONAL RUNS OF MEDIUM RANGE MODELS SUGGEST SOME
WEAKNESS IN THE UPPER LEVEL RIGDE ACROSS THE MID SOUTH MAY DEVELOP
DURING THE LATER PART OF THIS PERIOD. GIVEN THIS SCENERIO...WOULD
EXPECT WIDELY SCATTERED LATE AFTERNOON AND EARLY EVENING CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  90  69  90 /  10  10   0   0
CAMDEN AR         69  94  70  96 /  20  10   0   0
HARRISON AR       67  90  69  90 /  20  20   0   0
HOT SPRINGS AR    69  94  70  94 /  20  20   0   0
LITTLE ROCK   AR  68  93  70  94 /  20  10   0   0
MONTICELLO AR     68  94  70  96 /  20  10   0   0
MOUNT IDA AR      69  93  70  94 /  20  20   0   0
MOUNTAIN HOME AR  67  90  68  90 /  10  20   0   0
NEWPORT AR        66  90  69  91 /  10  10   0   0
PINE BLUFF AR     68  94  70  95 /  20  10   0   0
RUSSELLVILLE AR   68  92  69  92 /  20  20   0   0
SEARCY AR         67  92  69  92 /  10  10   0   0
STUTTGART AR      67  93  70  94 /  10  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Jun 20, 4:00 AM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUN 20 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
WESTERN SECTIONS OF THE STATE TODAY AND EARLY TONIGHT.  WHILE SOME
OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS...NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

32

The radar

The Western Arkansas radar (KSRX), 108 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
June 20, 5:36 PM CST
Where
Polk County, Bogg Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.320, -94.420

A tree was reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34007.